Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 9, 2011, 3:48 PM MDT for Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Wichita County, Kansas. It took effect at May 10, 2011, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:48 PM MDT (21:48 UTC)
- In effect from
- May 10, 2011, 10:00 AM MDT
- Expired
- May 10, 2011, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4417 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS83 KGLD 092148 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 348 PM MDT MON MAY 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE... .VERY WARM AND DRY AIR WILL REMAIN OVER THE AREA TODAY WITH GUSTY SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH GUSTS APPROACHING 40 MPH. THESE CONDITIONS COMBINED WITH AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE AIR MASS OVER THE AREA WILL REMAIN FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS AGAIN ON TUESDAY...WITH WIND SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT TUESDAY AFTERNOON ACROSS THE AREA. KSZ041-042-101200- /O.UPG.KGLD.FW.A.0015.110510T1600Z-110511T0200Z/ /O.NEW.KGLD.FW.W.0023.110510T1600Z-110511T0200Z/ /O.CON.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ GREELEY-WICHITA- 348 PM MDT MON MAY 9 2011 /448 PM CDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING. * HUMIDITY...TUESDAY AFTERNOON HUMIDITIES WILL FALL TO AROUND 10 PERCENT ACROSS MUCH OF THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ253-254-KSZ001-002-013>015-027>029-101200- /O.CON.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ /O.CON.KGLD.FW.A.0015.110510T1600Z-110511T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE- 348 PM MDT MON MAY 9 2011 /448 PM CDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...015...027...028...029...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...015...027...028...029... 253 AND 254... * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING ACROSS THE WATCH AREA. * HUMIDITY...TUESDAY AFTERNOON HUMIDITIES WILL FALL TO AROUND 10 PERCENT ACROSS MUCH OF THE AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-KSZ003-004-016-NEZ079>081-100300- /O.CON.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ YUMA-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 348 PM MDT MON MAY 9 2011 /448 PM CDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...004...016...079...080...081 AND 252... * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * HUMIDITY...RELATIVE HUMIDITY WILL REMAIN LESS THAN 15 PERCENT THROUGH THE EARLY EVENING HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
4 follow-up statements
895 WWUS83 KGLD 100255 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 855 PM MDT MON MAY 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS TUESDAY... .VERY WARM AND DRY AIR WILL REMAIN OVER THE AREA TUESDAY WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH. THESE CONDITIONS COMBINED WITH AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. KSZ041-042-101200- /O.EXP.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ /O.CON.KGLD.FW.W.0023.110510T1600Z-110511T0200Z/ GREELEY-WICHITA- 855 PM MDT MON MAY 9 2011 /955 PM CDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING AND CONTINUE THROUGH THE DAY. * HUMIDITY...WILL FALL AT OR BELOW 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ253-254-KSZ001-002-013>015-027>029-101200- /O.EXP.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ /O.CON.KGLD.FW.A.0015.110510T1600Z-110511T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-GOVE- 855 PM MDT MON MAY 9 2011 /955 PM CDT MON MAY 9 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...015...027...028...029... 253 AND 254... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...015...027...028...029...253 AND 254... * WIND...SOUTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL DEVELOP LATE TUESDAY MORNING AND CONTINUE THROUGH THE DAY. * HUMIDITY...WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-KSZ003-004-016-NEZ079>081-100400- /O.EXP.KGLD.FW.W.0022.000000T0000Z-110510T0300Z/ YUMA-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 855 PM MDT MON MAY 9 2011 /955 PM CDT MON MAY 9 2011/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...004...016...079...080...081 AND 252... ALTHOUGH RELATIVE HUMIDITY REMAINS BELOW 20 PERCENT WINDS HAVE DECREASED SIGNIFICANTLY AND NO LONGER POSE A THREAT FOR RAPID FIRE GROWTH. $$ HTTP://WEATHER.GOV/GOODLAND
265 WWUS83 KGLD 100951 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 351 AM MDT TUE MAY 10 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .VERY WARM AND DRY AIR WILL REMAIN OVER THE AREA TODAY WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DEVELOPING OVER THE AREA THIS AFTERNOON. THESE CONDITIONS COMBINED WITH AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. KSZ001-002-013>015-028-029-101100- /O.CAN.KGLD.FW.A.0015.110510T1600Z-110511T0200Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-LOGAN-GOVE- 351 AM MDT TUE MAY 10 2011 /451 AM CDT TUE MAY 10 2011/ ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...015... 028 AND 029... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE NOT EXPECTED TO INCREASE ACROSS THE AREA UNTIL AFTER 6 PM MDT (7 PM CDT)...AFTER TEMPERATURES AND HUMIDITIES BEGIN TO RECOVER. THEREFORE THE FIRE WEATHER WATCH IS CANCELLED. $$ COZ253-254-KSZ027-102100- /O.UPG.KGLD.FW.A.0015.110510T1600Z-110511T0200Z/ /O.EXA.KGLD.FW.W.0023.110510T1600Z-110511T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE- 351 AM MDT TUE MAY 10 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20 MPH WITH GUSTS IN EXCESS OF 25 MPH THIS AFTERNOON. * HUMIDITY...WILL TO AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ041-042-102100- /O.CON.KGLD.FW.W.0023.110510T1600Z-110511T0200Z/ GREELEY-WICHITA- 351 AM MDT TUE MAY 10 2011 /451 AM CDT TUE MAY 10 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP BY EARLY AFTERNOON * HUMIDITY...RELATIVE HUMIDITIES WILL FALL AT OR BELOW 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JRM HTTP://WEATHER.GOV/GOODLAND
958 WWUS83 KGLD 101920 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MDT TUE MAY 10 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .VERY WARM AND DRY AIR WILL REMAIN OVER THE AREA THIS AFTERNOON WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH. THESE CONDITIONS COMBINED WITH AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ253-254-KSZ027-041-042-110200- /O.CON.KGLD.FW.W.0023.000000T0000Z-110511T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-WICHITA- 120 PM MDT TUE MAY 10 2011 /220 PM CDT TUE MAY 10 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...253 AND 254... * WIND...WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20 MPH WITH GUSTS IN EXCESS OF 25 MPH THIS AFTERNOON. * HUMIDITY...WILL FALL TO AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
227 WWUS83 KGLD 110150 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 750 PM MDT TUE MAY 10 2011 COZ253-254-KSZ027-041-042-110300- /O.EXP.KGLD.FW.W.0023.000000T0000Z-110511T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-WICHITA- 750 PM MDT TUE MAY 10 2011 /850 PM CDT TUE MAY 10 2011/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027...041...042...253 AND 254... THE THREAT FOR RAPID FIRE GROWTH HAS DECREASED. ALTHOUGH GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH MUCH OF THE NIGHT RELATIVE HUMIDITY WILL QUICKLY INCREASE AS ABUNDANT LOW LEVEL MOISTURE MOVES IN. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 9, 11:44 AM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 9, 11:44 AM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1144 AM MDT MON MAY 9 2011
.UPDATE...
1100 AM MDT MON MAY 9 2011
COMPLETED QUICK UPDATE TO EXPAND THE RED FLAG WARNING TO INCLUDE
NORTON AND GRAHAM COUNTIES BASED ON CURRENT OBSERVATIONS AND DRY
FUELS. REMAINDER OF FORECAST APPEARS TO BE ON TRACK.
PM
&&
.DISCUSSION...
305 AM MDT MON MAY 9 2011
330Z WATER VAPOR IMAGERY INDICATED DEEPENING TROUGH NEARING THE FOUR
CORNERS AREA. AT THE SFC FRONTAL ZONE LOOKED TO BE ALONG AN KIML TO
KNRN LINE...ALTHOUGH LOOKS LIKE SOME OF THE HIGHER MOISTURE VALUES
WHERE OFFSET FROM THE FRONT TO THE EAST SOMEWHAT. 00Z OBSERVED RAOBS
INDICATED A VERY DEEPLY MIXED AIRMASS WAS IN PLACE TO THE SOUTH OF
THE FRONTAL ZONE...WITH DDC INDICATED A SFC BASED MIXED LAYER TO H55
AND DNR OBSERVING A MIXED LAYER TO H45. MOISTURE PROFILES INDICATED
A POCKET OF VERY DRY AIR JUST ABOVE THE SFC...LIKELY LEADING TO
SEVERAL OF THE NEAR SINGLE DIGIT DEWPOINTS THAT OCCURRED ON SUNDAY.
MAIN CONCERN THROUGH TUESDAY WILL BE FIRE WX AND TEMPS...FOLLOWED BY
THREAT FOR THUNDERSTORMS AND COOLER WEATHER WEDNESDAY AND THURSDAY.
TODAY-TONIGHT...WITH FRONT ALREADY ACROSS THE EXTREME NORTHERN CWA
AND EXPECTED TO LIFT TO THE NORTH TODAY...PLACING CWA FIRMLY IN DRY
SECTOR OF THIS SYSTEM. DRY CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH THE MAIN FOCUS BEING HOW WARM/DRY/WINDY THIS AFTERNOON
WILL BE. GIVEN AIRMASS WILL BE SIMILAR TO YESTERDAY...THINK RH AND
MAX TEMPS VALUES WILL BE SIMILAR IF NOT SLIGHTLY COOLER/MORE HUMID
DUE TO COOLING ALOFT. WITH RH'S AT 9Z STILL NEAR CRITICAL VALUES
ACROSS MUCH OF THE AREA WITH THE EXCEPTION OF EAST/NORTHEAST...THINK
STARTING WARNING EARLIER THAN NORMAL IS WARRANTED. TOO AVOID
CONFUSION WILL JUST START WHOLE THING EARLY AND CLARIFY TIMING IN
ACTUAL PRODUCT.
TUESDAY-TUESDAY NIGHT...DRY WEATHER WILL CONTINUE THROUGH TUESDAY
AFTERNOON AS UPPER TROUGH TO THE EAST ELONGATES AND APPEARS TO SPLIT
INTO TWO PIECES. LOOKS LIKE CWA WILL BE IN SUBSIDENT AREA BEHIND
NORTHERN PART OF THE SYSTEM THROUGH THE DAY. ALTHOUGH TROUGH THAT
PASSES TO THE NORTH OVERNIGHT MONDAY LOOKS LIKE IT WILL FORCE
FRONTAL ZONE ACROSS THE AREA WHICH SHOULD BRING SOME COOLER
TEMPERATURES...BUT EVEN INCREASE IN TDS LIKELY NOT ENOUGH TO
DESTABILIZE ATMOSPHERE THROUGH THE DAY. OVERNIGHT PATTERN WILL BEGIN
TO BECOME MUCH MORE ACTIVE THROUGH THE OVERNIGHT HOURS...AS SOUTHERN
HALF OF TROUGH BEGINS TO NEAR THE AREA AND LARGE SCALE FORCING FOR
ASCENT BEGINS TO INCREASE. APPEARS THAT THE STRONGEST FORCING FOR
ASCENT WILL STILL BE TO THE WEST OF THE AREA BY 12Z WED...WITH BEST
INSTABILITY GENERALLY TO THE SOUTHEAST OF THE AREA AHEAD OF FRONTAL
ZONE/ALONG LLJ. WHILE NOT IMPOSSIBLE FOR STORMS TO DEVELOP
EARLY...THINK CURRENT FCST WITH MINIMAL POPS ALONG BORDERS
REASONABLE.
THINK FIRE WEATHER CONCERNS WILL ONCE AGAIN BE AN ISSUE AS SFC WINDS
BECOME SOUTHWESTERLY AND INCREASE DURING THE AFTERNOON AGAIN. GIVEN
THE TRAJECTORY OF SFC WINDS...THINK DRY AIR WILL ONCE AGAIN FIND
ITSELF INTO THE CWA. WHILE WINDS MAY BE SOMEWHAT
QUESTIONABLE...THINK THAT AFTER SEVERAL DAYS OF VERY DRY AFTERNOON
HUMIDITIES AND REALLY NOT A LOT OF NIGHTTIME RECOVERY THAT FUELS MAY
BE EXTREMELY CRITICAL AND WOULD RATHER ERR ON THE SIDE OF CAUTION.
WEDNESDAY-THURSDAY...STRONG SHORT WAVE TROUGH WILL MOVE ACROSS THE
AREA THROUGH THE PERIOD...BRINGING THE POTENTIAL FOR SOME WIDESPREAD
PRECIPITATION DEPENDING ON THE EXACT TRACK OF THE SYSTEM. ECMWF AND
GEM CONTINUE TO BE MUCH DEEPER/SLOWER WITH UPCOMING SYSTEM AND
LATEST NAM ALSO APPEARS TO BE IN THIS CAMP. MODEL DIFFERENCES MAKE
OVERALL PRECIPITATION FORECAST DIFFICULT TO REALLY PIN DOWN AS THE
IMPORTANT FEATURES SUCH AS COLD FRONT...DRY LINE AND WHAT APPEARS TO
BE A FAIRLY PRONOUNCED DRY SLOT. THE LATTER FEATURE MAY BE THE MOST
TROUBLESOME WITH RESPECT TO PRECIPITATION FORECAST AS ISENTROPIC
FIELDS SUGGEST STRONG DOWNGLIDE IN THIS AREA AND IF CWA IS TO THE
WEST OF DRYLINE FOR MUCH OF THE PERIOD THINK THAT THIS MIGHT BE HARD
TO OVERCOME WITH PRECIP POTENTIALLY ENDING VERY QUICKLY AS THIS
CIRCULATION WRAPS AROUND THE LOW. FOR THE TIME BEING...CONFIDENCE IN
SYSTEM IMPACTING AREA AND LINGERING THROUGH THURSDAY HAS INCREASED
ENOUGH TO UP POPS INTO THE 40-60 RANGE WEIGHTED TO THE NORTH. FOR
NOW PLAN TO KEEP FORECAST FAIRLY GENERAL WITH RESPECT TO TIMING AND
SPECIFIC THREATS DO TO AFOREMENTIONED REASONS. THE POSITION OF THE
FRONT WILL HAVE SUCH A LARGE IMPACT ON TEMPS...WEATHER THREATS AM
HESITANT TO TRY TO FINE TUNE IT TOO MUCH AT THIS POINT SO THINK A
BROAD BRUSH APPROACH MAY BE THE MOST APPROPRIATE. WITH ONGOING
PRECIPITATION AND A WOUND UP SYSTEM MORE LIKELY...DID LOWER
TEMPERATURES SEVERAL DEGREES ESPECIALLY ON THURSDAY.
FRIDAY-SUN...NO CHANGES PLANNED ATTM.
JRM
&&
.AVIATION...
1142 AM MDT MON MAY 9 2011
FOR THE 18Z TAF...ANTICIPATE VFR CONDITIONS THROUGH THE EXTENT OF
THE VALID PERIOD FOR BOTH KGLD AND KMCK. GUSTY SOUTHWESTERLY WINDS
IN EXCESS OF 30 KTS WILL BE POSSIBLE AT KGLD THROUGH THE EVENING
HOURS WITH SLIGHTLY WEAKER GUSTS EXPECTED AT KMCK. WILL SEE SCT
MID-LEVEL CLOUDS CONTINUE TO MOVE INTO THE REGION FROM THE
SOUTHWEST AHEAD OF AN APPROACHING STORM SYSTEM.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR KSZ001-002-013>015-027>029-041-042.
NE...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
NEZ079>081.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ252>254.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ253-254.
&&Hazardous weather outlook, May 9, 10:38 AM MDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT MON MAY 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT MON MAY 9 2011 /1138 AM CDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA AND ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A POWERFUL STORM SYSTEM WILL MOVE OVER THE AREA ON WEDNESDAY BRINGING THE CHANCE FOR THUNDERSTORMS TO MUCH OF THE AREA. WHILE THERE REMAINS UNCERTAINTY WITH THE DETAILS OF THIS SYSTEM...THE POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE AREA. CRITICAL FIRE WEATHER CONDITIONS WILL ONCE AGAIN BE POSSIBLE ON TUESDAY...ANYONE WITH OUTDOOR BURNING PLANS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:22 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.